Question: Could the acne drug accutane have caused a yeast infection and or parasitic infection? My son took it when he was younger for bad scarring acne on his back and now we find out that it was pulled back in 2014 for causing inflammatory bowel desease! Is that possible that it took this long to get this bad?
It has been speculated that the drug Accutane may be connected to the development of IBD. One study concluded that the drug can trigger IBD in certain people. Another study showed that Accutane is associated with a small risk of developing ulcerative colitis. The problem with patients with acne is that they are often prescribed long-term oral antibiotics. However even a single course of antibiotics can have a deleterious effect on the gut. When the balance of bacteria and yeast is upset by antibiotics, Candida which is an opportunistic yeast can start to overgrow and worsen symptoms. Most obvious are the genital area but less obvious is the gut, which can result in constipation, bloating and acid reflux. While the FDA doesn’t yet list yeast infections as a potential side-effect of this medication, some Accutane users report having developed this problem during their treatment, and evidence suggests that Accutane renders the body more susceptible to this condition. Accutane works by drying out all mucosal regions of the body, this not only includes the skin but also the lining of the digestive tract which protect us from pathogens. When this lining is compromised you become more suceptible to an infection. Your son can benefit from taking a high quality probiotic.
Question: Nickel reaction or Candida infection? Almost a year ago I broke out with rough, raised patches around my ankles, legs, arms, elbows, hands, back, and sometimes between my buttocks. I have been to my dermatologist several times and she says it’s a systemic nickel reaction – that I must be ingesting foods/supplements that contain nickel. I don’t think it’s nickel! Not sure if I have psoriasis or eczema or a candida/parasite infection. I have been under a tremendous amount of stress over the last year and a half – as most people have – and am always tired. I try to eat healthy but I love my sweets! I do my my own cookies and pies and try to use organic ingredients. I will be turning 59 in a few months and feel the worst I’ve ever felt! Please help!
Although nickel, in and of itself, isn’t harmful, when nickel-sensitive people eat high-nickel foods, they eventually can’t handle all the nickel they’re eating and start experiencing allergic reactions. Those reactions often include an itchy rash that may appear anywhere on the body as eczema. When it comes to preventing and treating allergies and intolerances like nickel, gut health is essential. Food intolerances can sometimes be linked to Candida overgrowth. This is due to intestinal permeability. An imbalance in the intestinal flora leads to a Candida overgrowth which is able to form tiny gaps in the gut wall allowing food particles and Candida toxins to escape. These particles are then attacked by the immune system causing a lot of inflammation and sensitivity to foods. To reduce food sensitivities, the best strategy is to start healing the gut. Following a low sugar and carb diet is a great start, but you should also consider avoiding two high-nickel foods (spinach and kale) and nickel allergy trigger foods like apples and lemons) Besides removing offending foods you need to help eradicate the yeast overgrowth with antimicrobial therapy.
Second, increasing your intake of soluble fiber like psyllium and oat bran will help remove waste through your intestines more quickly and reduce toxin load. Finally it is important to add a high quality probiotic. Probiotics perform very important tasks in your gut. They help to rebalance the microflora in your gut, regulate acidity in your intestines, and boost your immune system. CanXida Rebuild contains key vitamins and minerals plus herbal medicines like slippery elm and glutamin acid to help repair the gut barrier.
Question: I am always amazed at the connections you make between candida and health problems. I am particularly interested in your ideas related to endometriosis. This question though, is related to a new diagnosis I’ve received: Ehlers Danlos Syndrome. I’m curious about your thoughts regarding candida and this syndrome. I value any insights you may have.
A new study looking at genetic analyses of three patients with Ehlers Danlos Syndrome also showed they had an immune deficiency which contributed to chronic mucocutaneous candidiasis, and leads to chronic infections of the body’s mucous membranes, skin and nails by the fungus Candida albicans. Ehlers Danlos Syndrome is a disorder of connective tissue, a key tissue type that provides support and cohesion for other tissues and organs in the body. Chronic mucocutaneous candidiasis (CMC) is characterized by recurrent lesions of the skin, nails, oral and genital mucosae caused by Candida albicans. It is suggested that people with connective tissue disorders have a higher susceptibility to infection by yeast like Candida. People with Ehlers Danlos Syndrome cna also have upper and lower gastrointestinal tract complications such as sluggish stomach and large bowel, causing acid reflux, bloating, poor absorption and food intoleraneces. You can benefit from taking digestive enzymes to help with absorption of nutients and a high quality probiotic. Probiotics also lower the pH of the gut and directly overcrowding pathogens preventing them from growing. You can benefit from a healthy low sugar low inflammatory diet. Focus on low starch veggies, low sugar fruits and anti-inflammatory foods like fish and flax seeds. Avoid refined grains, added sugars, alcohol, dairy and processed foods. Foods with antimicrobila properties to boost immunity include coconut oil, garlic, ginger, bone broth, and turmeric. You can also add aloe vera, cabbage juice, L-glutamin and Omega-3 to support the gut barrier and increase gut immunity.
Disclaimer: This article intends to provide general insights and may not apply to individual cases. It is essential to consult with a healthcare professional to ensure that any vitamin supplementation.